Alert archive / Iowa / Wind Chill Advisories in 2018

Wind Chill Advisory 2, NWS Des Moines, IA

January 5, 201825 counties in Iowa

NWS Des Moines, IA issued this wind chill advisory at Jan 5, 2018, 4:04 PM CST for 25 counties in Iowa. It took effect at Jan 6, 2018, 3:00 AM CST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jan 5, 2018, 4:04 PM CST (22:04 UTC)
In effect from
Jan 6, 2018, 3:00 AM CST
Expired
Jan 6, 2018, 10:00 AM CST
In force
7 hr
Issued by
NWS Des Moines, IA
All 25 counties

Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Cerro Gordo County, IA, Emmet County, IA, Franklin County, IA, Grundy County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Mahaska County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Poweshiek County, IA, Story County, IA, Tama County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.1 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2018-01-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2018-01-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

378 
WWUS43 KDMX 052204
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
404 PM CST Fri Jan 5 2018

...Bitterly cold wind chills tonight...

.Arctic high pressure will settle south tonight and bring bitterly
cold temperatures and wind chills back to the region. Despite the
very cold temperatures over other portions of the area, a wind
chill advisory will not be issued at this time due to expected
very light winds.

IAZ004-005-015-023-060615-
/O.NEW.KDMX.WC.Y.0002.180106T0900Z-180106T1600Z/
Emmet-Kossuth-Palo Alto-Pocahontas-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, and Gilmore City
404 PM CST Fri Jan 5 2018

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 10 AM CST
SATURDAY...

* WHAT...Very cold wind chills are expected. The cold wind chills
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 20 below zero to 28 below
  zero.

* WHERE...Portions of north central Iowa.

* WHEN...3 AM to 10 AM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
5 follow-up statements
410 
WWUS43 KDMX 060349
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
949 PM CST Fri Jan 5 2018

...Bitterly cold wind chills tonight...

.Arctic high pressure will settle south tonight and bring
bitterly cold temperatures and wind chills back to the region.
Despite the very cold temperatures over other portions of central
Iowa, a wind chill advisory will not be issued at this time due 
to an expected nearly calm wind.

IAZ004-005-015-023-061200-
/O.CON.KDMX.WC.Y.0002.180106T0900Z-180106T1600Z/
Emmet-Kossuth-Palo Alto-Pocahontas-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, and Gilmore City
949 PM CST Fri Jan 5 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 3 AM TO 10 AM CST
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Portions of north central Iowa.

* WHEN...3 AM to 10 AM Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

FAB

For more information from the National Weather Service visit
http://weather.gov/desmoines
570 
WWUS43 KDMX 060835
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
235 AM CST Sat Jan 6 2018

...Bitterly Cold Wind Chills this Morning...

.Arctic high pressure is in place across the state and has brought
bitterly cold temperatures and wind chills back to the region. The
wind chills will improve as temperatures warm toward mid/late
morning. 


IAZ006-007-016-017-024>028-035>039-047>050-061-062-075-061600-
/O.EXA.KDMX.WC.Y.0002.180106T0900Z-180106T1600Z/
Winnebago-Worth-Hancock-Cerro Gordo-Humboldt-Wright-Franklin-
Butler-Bremer-Webster-Hamilton-Hardin-Grundy-Black Hawk-Boone-
Story-Marshall-Tama-Jasper-Poweshiek-Mahaska-
Including the cities of Forest City, Lake Mills, Northwood, 
Manly, Garner, Britt, Kanawha, Mason City, Clear Lake, Humboldt, 
Eagle Grove, Clarion, Belmond, Hampton, Parkersburg, Clarksville,
Shell Rock, Greene, Aplington, Allison, Dumont, Waverly, 
Fort Dodge, Webster City, Iowa Falls, Eldora, Ackley, 
Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, Waterloo, 
Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa
235 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 20 below zero to 30 below 
  zero.

* WHERE...Northern and eastern central Iowa.

* WHEN...Now through 10 AM Today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

IAZ004-005-015-023-061600-
/O.CON.KDMX.WC.Y.0002.180106T0900Z-180106T1600Z/
Emmet-Kossuth-Palo Alto-Pocahontas-
Including the cities of Estherville, Algona, Emmetsburg, 
Pocahontas, Laurens, Rolfe, Fonda, and Gilmore City
235 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 20 below zero to 30 below 
  zero.

* WHERE...Portions of north central Iowa.

* WHEN...Now through 10 AM today.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
000 
WWUS43 KDMX 060945
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
345 AM CST Sat Jan 6 2018

...Bitter Cold Wind Chills This Morning, Wintry Precipitation May
Cause Hazardous Travel Sunday...

Arctic high pressure is in place across the state and has brought
bitterly cold temperatures and wind chills back to the region.
The wind chills will improve as temperatures warm toward mid/late
morning.

An area of light precipitation will overspread south central and
southeastern Iowa Sunday morning into the afternoon hours. The
combination of light freezing rain/sleet/snow may create hazardous
travel conditions. Even if temperatures rise just above freezing,
below freezing ground temperatures may still keep any falling
precipitation frozen on roadways.


IAZ085-086-094>097-061745-
/O.NEW.KDMX.WW.Y.0001.180107T1500Z-180108T0000Z/
Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
Including the cities of Albia, Ottumwa, Lamoni, Leon, Corydon,
Seymour, Allerton, Humeston, Centerville, and Bloomfield
345 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST
SUNDAY...

* WHAT...Periods of light wintry precipitation likely. A light
  glaze of ice and less than an inch of sleet or snow expected.

* WHERE...Portions of south central and southeastern Iowa.

* WHEN...9 AM to 6 PM Sunday.

* ADDITIONAL DETAILS...Hazardous travel conditions possible on
  untreated roads along with icy sidewalks and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-061600-
/O.CON.KDMX.WC.Y.0002.000000T0000Z-180106T1600Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Jasper-Poweshiek-Mahaska-
Including the cities of Estherville, Algona, Forest City,
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda,
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton,
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora,
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg,
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo,
Traer, Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa
345 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills
  will cause frostbite in as little as 30 minutes to exposed
  skin. Expect wind chills to range from 15 below zero to 30
  below zero.

* WHERE...Northern and eastern central Iowa.

* WHEN...Now to 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
446 
WWUS43 KDMX 061214
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
614 AM CST Sat Jan 6 2018

...Bitter Cold Wind Chills This Morning, Wintry Precipitation May
Cause Hazardous Travel Sunday...

Arctic high pressure is in place across the state and has brought
bitterly cold temperatures and wind chills back to the region.
The wind chills will improve as temperatures warm toward mid/late
morning.

An area of light precipitation will overspread south central and
southeastern Iowa Sunday morning into the afternoon hours. The
combination of light freezing rain,sleet, or snow may create
hazardous travel conditions. Even if temperatures rise just above
freezing, below freezing ground temperatures may still keep any
falling precipitation frozen on roadways.

IAZ085-086-094>097-062015-
/O.CON.KDMX.WW.Y.0001.180107T1500Z-180108T0000Z/
Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
Including the cities of Albia, Ottumwa, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
614 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM
CST SUNDAY...

* WHAT...Periods of light wintry precipitation likely. A light 
  glaze of ice and less than an inch of sleet or snow expected.

* WHERE...Portions of south central and southeastern Iowa.

* WHEN...9 AM to 6 PM Sunday.

* ADDITIONAL DETAILS...Hazardous travel conditions possible on 
  untreated roads along with icy sidewalks and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-061600-
/O.CON.KDMX.WC.Y.0002.000000T0000Z-180106T1600Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Jasper-Poweshiek-Mahaska-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa
614 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 30 
  below zero.

* WHERE...Northern and eastern central Iowa.

* WHEN...Now to 10 AM this morning.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines
083 
WWUS43 KDMX 061557
WSWDMX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Des Moines IA
957 AM CST Sat Jan 6 2018

...Wintry Precipitation May Cause Hazardous Travel Sunday...

Arctic high pressure looks to continue to shift east and allow for
south winds to increase throughout the day. This has led to warmer
temperatures but with the slightly stronger winds, wind chill
values of 15 to 25 below zero are still possible through midday
before the temperatures warm up enough to allow for some relief. 

An area of light precipitation will overspread south central and
southeastern Iowa Sunday morning into the afternoon hours. The
combination of a wintry mix may result hazardous travel 
conditions. Even if temperatures rise just above freezing, below 
freezing ground temperatures may still keep any falling 
precipitation frozen on roadways.

IAZ004>007-015>017-023>028-035>039-047>050-061-062-075-061700-
/O.EXP.KDMX.WC.Y.0002.000000T0000Z-180106T1600Z/
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Webster-
Hamilton-Hardin-Grundy-Black Hawk-Boone-Story-Marshall-Tama-
Jasper-Poweshiek-Mahaska-
Including the cities of Estherville, Algona, Forest City, 
Lake Mills, Northwood, Manly, Emmetsburg, Garner, Britt, Kanawha,
Mason City, Clear Lake, Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Eagle Grove, Clarion, Belmond, Hampton, 
Parkersburg, Clarksville, Shell Rock, Greene, Aplington, Allison,
Dumont, Waverly, Fort Dodge, Webster City, Iowa Falls, Eldora, 
Ackley, Grundy Center, Reinbeck, Conrad, Dike, Wellsburg, 
Waterloo, Cedar Falls, Boone, Ames, Marshalltown, Tama, Toledo, 
Traer, Dysart, Gladbrook, Newton, Grinnell, and Oskaloosa
957 AM CST Sat Jan 6 2018

...WIND CHILL ADVISORY WILL EXPIRE AT 10 AM CST THIS MORNING...

Temperatures continue to rise this morning, but also the winds
causing wind chill values still in the range of 15 to 25 below
zero at times. Conditions are expected to continue to improve as
the temperatures continue to rise late this morning. Therefore,
the Wind Chill Advisory has been allowed to expire. 

$$

IAZ085-086-094>097-070000-
/O.CON.KDMX.WW.Y.0001.180107T1500Z-180108T0000Z/
Monroe-Wapello-Decatur-Wayne-Appanoose-Davis-
Including the cities of Albia, Ottumwa, Lamoni, Leon, Corydon, 
Seymour, Allerton, Humeston, Centerville, and Bloomfield
957 AM CST Sat Jan 6 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 AM TO 6 PM
CST SUNDAY...

* WHAT...Periods of light wintry precipitation likely. A light 
  glaze of ice and less than an inch of sleet or snow expected.

* WHERE...Portions of south central and southeastern Iowa.

* WHEN...9 AM to 6 PM Sunday.

* ADDITIONAL DETAILS...Hazardous travel conditions possible on 
  untreated roads along with icy sidewalks and driveways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory means that periods of freezing rain
will cause travel difficulties. Be prepared for slippery roads.
Slow down and use caution while driving. The latest road
conditions for the state you are calling from can be obtained by
calling 5 1 1.

$$

For more information from the National Weather Service visit
http://weather.gov/desmoines

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this wind chill advisory went out at Jan 5, 3:44 PM CST, 20 minutes earlier.

Area forecast discussion, Jan 5, 3:44 PM CST, 20 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
344 PM CST Fri Jan 5 2018

.SHORT TERM.../Tonight through Saturday night/
Issued at 344 PM CST Fri Jan 5 2018

Arctic high pressure centered over western Ontario and northern
Minnesota and ridged south through Iowa. This system will settle
south overnight and will be centered over eastern Iowa and western
Wisconsin Saturday morning. This will lead to prime radiational
cooling conditions over much of central and northeast Iowa
overnight with temperatures plummeting well below zero. How far
temperatures drop tonight and wind speeds are the challenge for
tonight. Temperatures over northern Iowa dropped into the 12 to 14
below zero range this morning once the clouds cleared after 3 am.
Readings should fall a few degrees below this mornings values
north and be much colder over central Iowa where the clouds held
through the night. The wind should become light and variable for
much of the night with the exception of possibly the
west/northwest. In collaboration with surrounding NWS offices,
will be issuing a Wind Chill Advisory for the far northwest where
winds will increase some late tonight into early Saturday morning.
The ambient temperature will be colder to the east under the high
pressure however the wind will be near nil thus removing any
additional wind chill affects, therefore, will not have a headline
across this area. A few clouds may linger over the far southwest
and this will be the "warmest" area tonight.

The area of high pressure will settle southeast into the Ohio
Valley by Saturday afternoon allowing for weak warm advection by
the afternoon. Temperatures will stay rather cold with highs in
the upper single digits to the mid to upper teens. Better warm
advection will arrive Saturday night with rising temperatures
expected. Warm advection cloud cover will be on the increase by
Saturday afternoon followed by mostly cloudy conditions by
Saturday night. There may be a few flurries during this period and
may need to be added to the forecast if confidence increases.

.LONG TERM.../Sunday through Friday/
Issued at 344 PM CST Fri Jan 5 2018

Another wave of warm advection and low level Gulf moisture will
lift north on Sunday. This system will bring precipitation type
forecasting challenges. First, have lowered high temperatures for
Sunday. The increasing stratus will limit high temperatures.
Readings will be closely tied to dew points advecting north
through the day and keep afternoon readings in the upper 20s to
lower 30s for much of the forecast area. The other issues are
potential ice introduction and how warm the warm nose aloft will
be. The ice introduction is dependent on a dry layer between 4-11
kft aloft and if enough hydrometeors aloft can precipitation load
this layer to descend through to help saturate this layer and to
reach the surface. This process would lower the max warm nose
aloft as well and draw it closer to wet bulb temperatures and
would result in more snow than wintry mix. Expect at least a
period of freezing drizzle then a wintry mix of freezing
rain/sleet/light snow over southern Iowa on Sunday that may have
an impact on travel and may require headlines. Will continue to
fine tune with future forecasts.

The good news for the extended and into mid-January is the pattern
moving away from the recent Arctic outbreaks and towards more
near to above normal temperatures. Warmer air will arrive on
Monday and especially into Tuesday and Wednesday as the thermal
ridge moves into the Midwest. The 850 mb temperatures by Wednesday
should exceed +10C. These temperatures will not be realized at
the surface with a likely strong inversion in place but certainly
could help push temperatures into the 40s.

A stronger system is expected to impact the Central and Northern
Plains Wednesday night into Thursday evening as a strong short
wave lifts northeast through the southwest flow. There remains a
lot of uncertainty regarding the exact track of this system as it
evolves from a closed upper low into an open wave. This system
should feature a deformation band of snow with the potential for
several inches. That said predictability of placement of this band
remains low.

&&

.AVIATION.../For the 18Z TAFS through 18Z Saturday afternoon/
Issued at 1119 AM CST Fri Jan 5 2018

VFR conditions are forecast to persist through the forecast
period. Light north/northeast winds will occur today then become
light and variable at times tonight before becoming southeasterly
on Saturday. Increasing stratus may occur by mid to late morning
Saturday but at this time bases are expected to remain above 3
kft through 18z.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Wind Chill Advisory from 3 AM to 10 AM CST Saturday for IAZ004-
005-015-023.

&&

SHORT TERM...Donavon
LONG TERM...Donavon
AVIATION...Donavon
Hazardous weather outlook, Jan 5, 3:47 AM CST, 12 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
347 AM CST Fri Jan 5 2018

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-061000-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
347 AM CST Fri Jan 5 2018

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

Bitter cold wind chills of -15 to -25 are likely late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Bitter cold wind chills of -15 to -25 are likely Saturday morning.

Light wintry precipitation may create locally hazardous travel
conditions Sunday morning, mainly impacting areas south of
Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Nearby

Wind Chill Advisories in Iowa, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.